Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes knee pain and groin pain with severe arthritis in hip?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I was diagnosed with severe arthritis in my left hip ( bone on bone )..but a lot of my pain is in my left knee. I am limping all the time and never without pain. some times it is pretty bad and other times not as bad. I am unable to do things that I enjoy. I just went to a Orthopaedic doctor. and he gave me a cordisone shot in my knee but it did not help the pain. Now he wants to give me a shot in my hip, he said if it helps then he knows for sure that it is my hip. I guess my question is can you have knee and some groin pain with a bad hip ???
Posted Sat, 15 Feb 2014 in Arthritis
Answered by Dr. Praveen Tayal 5 hours later
Brief Answer: Yes. Detailed Answer: Hello, Thanks for posting your query. A severe arthritis of the hip can cause pain and disability and will cause problems in weight bearing. This can cause the postural changes leading to affect on the knee joint also. The knee joint also must be showing some osteoarthritic changes which are age related degenerative changes. If a cortisone shot in the knee joint has not provided the desired relief then you can try having a shot in the hip which has been affected with arthritis. It will cause a reduced inflammation and pain in the hip thus improvising your posture. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor